Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 28, 2022, 4:02 AM MDT for Elbert County, Lincoln County, Colorado. It took effect at May 28, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2022, 4:02 AM MDT (10:02 UTC)
- In effect from
- May 28, 2022, 11:00 AM MDT
- Expired
- May 28, 2022, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 4168 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS85 KBOU 281002 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 402 AM MDT Sat May 28 2022 ...WARM, DRY, AND WINDY CONDITIONS ON THE PLAINS THIS AFTERNOON... .An approaching weather system will produce stronger winds this afternoon. In addition, it will remain dry with low humidities. The strongest winds will be south of Interstate 70 and near the foothills. Recent rain and snow and spring greenup will limit the fire danger across most of northeastern Colorado, but additional caution should be used with fire today. A Red Flag Warning will be in effect for southern Lincoln and southeast Elbert county which have received less moisture and will have some of the stronger winds. COZ241-246-281115- /O.CAN.KBOU.FW.A.0022.220528T1700Z-220529T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 402 AM MDT Sat May 28 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR DOUGLAS, ELBERT, AND LINCOLN COUNTY... The National Weather Service in Denver has cancelled the Fire Weather Watch. It will be warm, dry, and breezy this afternoon, but recent snow and new vegetation growth will reduce the fire danger. Additional caution is still advised today due to the winds. $$ COZ247-282100- /O.UPG.KBOU.FW.A.0022.220528T1700Z-220529T0000Z/ /O.NEW.KBOU.FW.W.0029.220528T1700Z-220529T0000Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 402 AM MDT Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 247. * Timing...11 AM TO 6 PM MDT * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will be likely to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
4 follow-up statements
361 WWUS85 KBOU 281743 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1143 AM MDT Sat May 28 2022 COZ247-290000- /O.CON.KBOU.FW.W.0029.000000T0000Z-220529T0000Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 1143 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... * Affected Area...Fire Weather Zone 247. * Timing...Until 6 PM MDT this evening. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will be likely to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
601 WWUS85 KBOU 281944 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 144 PM MDT Sat May 28 2022 COZ247-290100- /O.NEW.KBOU.FW.A.0023.220529T1800Z-220530T0000Z/ /O.CON.KBOU.FW.W.0029.000000T0000Z-220529T0000Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 144 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Sunday afternoon. * Affected Area...Fire Weather Zone 247. * Timing...Red Flag Warning continues until 6 PM MDT this evening. A Fire Weather Watch is in effect Sunday afternoon. * Winds...Southwest 15 to 25 mph with gusts to 35 mph this afternoon. West to southwest 15 to 25 mph with gusts up to 35 mph Sunday afternoon. * Relative Humidity...As low as 9 percent this afternoon. As low as 13 percent Sunday afternoon. * Impacts...Any fires that start will be likely to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
362 WWUS85 KBOU 282351 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 551 PM MDT Sat May 28 2022 COZ247-290200- /O.EXT.KBOU.FW.W.0029.000000T0000Z-220529T0200Z/ /O.CON.KBOU.FW.A.0023.220529T1800Z-220530T0000Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 551 PM MDT Sat May 28 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... * Affected Area...Fire Weather Zone 247. * Timing...Red Flag Warning continues until 8 PM MDT this evening. A Fire Weather Watch is in effect Sunday afternoon. * Winds...West to southwesst 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will be likely to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
405
WWUS85 KBOU 290226
RFWBOU
URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
826 PM MDT Sat May 28 2022
COZ247-291200-
/O.EXP.KBOU.FW.W.0029.000000T0000Z-220529T0200Z/
/O.CON.KBOU.FW.A.0023.220529T1800Z-220530T0000Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
826 PM MDT Sat May 28 2022
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR ZONE 247...SOUTHERN LINCOLN AND
SOUTHEAST ELBERT COUNTIES...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT
COUNTIES...
* Affected Area...Fire Weather Zone 247.
* Timing...Red Flag Warning has expired this evening.
A Fire Weather Watch is in effect Sunday afternoon.
* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.
* Relative Humidity...10 to 15 percent.
* Impacts...Any fires that start will be likely to spread
rapidly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.
&&
$$What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 27, 11:59 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 27, 11:59 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1159 PM MDT Fri May 27 2022 .UPDATE... Issued at 804 PM MDT Fri May 27 2022 A few showers and weak storms are lingering over the northern part of our CWA by the Wyoming and Nebraska borders. In addition, there is an outflow boundary moving southward in Weld County that just initiated a storm to the north of Greeley. Considering there is some weak instability remaining and CAMs indicate a few more showers and storms possible, PoPs were increased over the northeast corner of our CWA to get a slight chance of storms mentioned in the forecast. This chance would only last until around 10-11 pm when the instability decreases. As the boundary layer stabilizes, the chance for gusty winds at the surface will diminish. Otherwise, it will be a mild night with light winds. && .SHORT TERM...(This evening through Saturday) Issued at 255 PM MDT Fri May 27 2022 The upper level ridge has pushed off to the east with southwest flow developing over the state ahead of the next system. Convective Cu development has increased over the higher terrain and is being carried northeast over the urban corridor and adjacent plains. The storms are moving quickly with not a ton of moisture available. Soundings continue to show a dry low level so gusty outflows and microbursts continue to be the main hazards along with a few lightning strikes. Some of these storms could produce outflows and gusts with speeds up to 50 mph. Current CAMs are showing isolated convection continuing until around 8 pm before dissipating. Temperatures overnight will be mild with lows in the lower to mid 50s. For Saturday, southwest flow will dominate through the column with the nose of the jet pushing into western Colorado by the afternoon. A surface low will deepens through the morning pulling increasing SW flow down the Palmer Divide and helping to contribute to increased fire weather conditions. Relative humidity values will drop into the lower teens with mixing in the afternoon increasing winds. More details on the fire weather situation can be found in the fire weather section below. Highs will be on the warm side in the upper 80s with low spread in the ensemble guidance. Isolated storms will be possible over the higher terrain with conditions remaining mostly dry over the plains. Winds will increase over the higher terrain initially during the morning then across the plains around noon. Some gusting up to 30 mph will be possible across the metro area and east. Cloud cover will increase through the afternoon that could help to bring some reprieve from the heat. .LONG TERM...(Saturday night through Friday) Issued at 255 PM MDT Fri May 27 2022 Cooler unsettled weather is expected across much of the period as a large upper trough and associated cold fronts move across the Rocky Mountain Region. Saturday night, the upper trough will be deepening over the Northern Great Basin with increasing westerly to southwesterly flow aloft over Colorado. Increasing mid level moisture and orographic flow should bring scattered rain and snow showers to the high country overnight. On Sunday, showers and a few thunderstorms are expected to continue across the high country with the activity spreading onto the plains during the late morning and afternoon hours as the upper trough moves into Colorado and QG lift increases. The precipitation should be most numerous over northern sections of the CWA. At this time, low level moisture looks to be somewhat limited with mainly light to moderate rainfall and gusty winds expected. However, since it is late May, can't rule out one or two stronger storms. Sunday night into Monday, the upper trough will remain over the region with a closed upper low tracking across Wyoming into South Dakota. This pattern should allow a cold front to move across Northeastern Colorado bringing cooler temperatures to areas east of the mountains. The cooler stable airmass should limit precipitation across the plains with only isolated to scattered light showers expected. Another cold front is expected to move across Northeastern Colorado Monday night bringing similar conditons to Northeastern Colorado on Tuesday. Tuesday's max temperatures on the plains are forecasted to only be in the mid 60s which is some 15 degrees below normal for this time of year. Tuesday night into Wednesday, models are showing a potent shortwave and associated cold front moving across the state with a good batch of QPF over much of the forecast area. Therefore, have raised pops for some areas to reflect this. Once again, conditions looks quite cool and stable with limited convection expected. Warmer and drier weather is expected on Thursday as upper level high pressure builds over the Rocky Mountain Region. On Friday, some of the models are suggesting a return of low level moisture across the plains east of Denver with the potential for some severe storms which is more indicative of early June weather. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1156 PM MDT Fri May 27 2022 VFR through Saturday. A light wind shift that came out of weak decaying showers will wash out around KDEN by 08z with south winds resuming there. Southwest to west winds will increase during the day Saturday, with west winds gusting in the 20-30 knot range from 18z-02z. && .FIRE WEATHER... Issued at 255 PM MDT Fri May 27 2022 Well above normal temperatures for Saturday combined with RH values in the 10-15 percent range and wind gusts up to 30 mph will bring elevated fire weather conditions to areas mainly south of I-70 over the eastern plains. Due to the meteorological conditions have decided to go ahead with a Fire Weather Watch. The area in question has received upwards of 2 inches of moisture over the last 4-7 days so expect most of the fuels to be in green- up and therefore less susceptible to fire spread. However, given the uncertainty of the wide area of fuels have decided to stay with a watch. Cooler unsettled weather is expected Sunday through the middle next week with reduced fire danger. The exception may be across extreme Elbert County and southern Lincoln County where elevated fire weather conditons may be possible Monday afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM MDT Saturday through Saturday afternoon for COZ241-246-247. && UPDATE...Danielson SHORT TERM...Bowen LONG TERM...jk AVIATION...Gimmestad FIRE WEATHER...Bowen/jk
Hazardous weather outlook, May 27, 10:54 AM MDT, 17 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1054 AM MDT Fri May 27 2022 COZ030>051-281700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1054 AM MDT Fri May 27 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are possible this afternoon mainly over the eastern plains. Little rain is expected, but localized brief wind gusts to 50 mph are possible with some of the showers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Warm and dry conditions are forecast for Saturday with highs near 90 in the plains. Breezy conditions will also lead to elevated fire weather conditions Saturday afternoon. Scattered showers and thunderstorms will develop Sunday, especially over the high country. Cooler weather is expected early next week with rain chances continuing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:44 PM MDT | Fire Weather Watch | BOU | Elbert, Lincoln | 14 hr |
| May 28, 4:17 PM MDT | Special Weather Statement | BOU | Sedgwick | 28 min |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.